Alert archive / Wyoming / High Wind Warnings in 2024

High Wind Warning 48, NWS Cheyenne, WY

December 17, 20245 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Dec 17, 2024, 1:18 PM MST for 5 counties in Wyoming. It took effect at Dec 18, 2024, 2:00 AM MST. It was in force for 27 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 17, 2024, 1:18 PM MST (20:18 UTC)
In effect from
Dec 18, 2024, 2:00 AM MST
Expired
Dec 19, 2024, 4:38 AM MST
In force
27 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 18, 3:08 AM MSTNON-TSTM WND GST 623 Nw Arlington, WYWYDOT sensor at Foote Creek. Sustained winds of 40 MPH.
Dec 18, 3:30 AM MSTNON-TSTM WND GST 601 Nnw Arlington, WYWYDOT sensor at Arlington. Sustained winds of 45 MPH.
Dec 18, 3:36 AM MSTNON-TSTM WND GST 703 Nw Arlington, WYWYDOT sensor at Foote Creek. Sustained winds 40 to 48 MPH.
Dec 18, 3:46 AM MSTNON-TSTM WND GST 671 Nnw Arlington, WYWYDOT sensor at Arlington. Sustained winds of 50 MPH.
Dec 18, 4:56 AM MSTNON-TSTM WND GST 711 Nnw Arlington, WYWYDOT sensor at Arlington. Sustained winds of 50 to 55 mph.
Dec 18, 5:02 AM MSTNON-TSTM WND GST 711 Nnw Arlington, WYMesonet station KARL 0.6 NW Arlington (WYDOT).
Dec 18, 5:12 AM MSTNON-TSTM WND GST 613 Ese Elk Mountain, WYMesonet station WY20 2.5 SE Elk Mountain (WYDOT).
Dec 18, 5:12 AM MSTNON-TSTM WND GST 652 E Arlington, WYWYDOT sensor at Arlington East.
Dec 18, 5:22 AM MSTNON-TSTM WND GST 581 Sse Bordeaux, WYWYDOT sensor at Bordeaux.
Dec 18, 5:32 AM MSTNON-TSTM WND GST 597 Nw Elk Mountain, WYWYDOT sensor at Halleck Ridge.
Dec 18, 6:02 AM MSTNON-TSTM WND GST 677 Nw Elk Mountain, WYWYDOT sensor at Halleck Ridge. Sustained winds 44 to 48 mph.
Dec 18, 7:02 AM MSTNON-TSTM WND GST 703 Nw Arlington, WYMesonet station WY22 2.7 NW Arlington (WYDOT).
Dec 18, 7:40 AM MSTNON-TSTM WND GST 679 Ene Woods Landing, WYMesonet station FW4449 Laramie.
Dec 18, 7:56 AM MSTNON-TSTM WND GST 627 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).
Dec 18, 8:02 AM MSTNON-TSTM WND GST 637 Ese Arlington, WYMesonet station WY24 6.9 E Arlington (WYDOT).
Dec 18, 8:32 AM MSTNON-TSTM WND GST 585 E Buford, WYMesonet station WY29 4.8 E Buford (WYDOT).
Dec 18, 9:45 AM MSTNON-TSTM WND GST 9116 Wsw Bordeaux, WYWind was measured on a Kestrel on Highway 34 southwest of Wheatland.
Dec 18, 9:46 AM MSTNON-TSTM WND GST 731 Sse Bordeaux, WYMesonet station KBRX 1.4 S Bordeaux (WYDOT).
Dec 18, 10:02 AM MSTNON-TSTM WND GST 582 E Arlington, WYMesonet station WY23 1.6 E Arlington (WYDOT).
Dec 18, 10:58 AM MSTNON-TSTM WND GST 681 Sse Bordeaux, WYMesonet station KBRX 1.4 S Bordeaux (WYDOT).
Dec 18, 12:32 PM MSTNON-TSTM WND GST 623 Nw Elk Mountain, WYMesonet station WY19 2.9 NW Elk Mountain (WYDOT).
Dec 18, 12:48 PM MSTNON-TSTM WND GST 589 Wnw Elk Mountain, WYMesonet station WY17 8.9 S Hanna (WYDOT).
Dec 18, 1:02 PM MSTNON-TSTM WND GST 583 Nw Arlington, WYMesonet station WY22 2.7 NW Arlington (WYDOT).
Dec 18, 1:02 PM MSTNON-TSTM WND GST 621 Nnw Arlington, WYMesonet station KARL 0.6 NW Arlington (WYDOT).
Dec 18, 1:02 PM MSTNON-TSTM WND GST 627 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).
Dec 18, 1:32 PM MSTNON-TSTM WND GST 707 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).
Dec 18, 1:48 PM MSTNON-TSTM WND GST 711 Sse Bordeaux, WYBordeaux WYDOT site. Sustained winds 50 mph.
Dec 18, 1:50 PM MSTNON-TSTM WND GST 653 Nw Arlington, WYMesonet station WY22 2.7 NW Arlington (WYDOT).
Dec 18, 2:02 PM MSTNON-TSTM WND GST 653 Nw Elk Mountain, WYMesonet station WY19 2.9 NW Elk Mountain (WYDOT).
Dec 18, 2:02 PM MSTNON-TSTM WND GST 662 E Arlington, WYMesonet station WY23 1.6 E Arlington (WYDOT).
Dec 18, 2:12 PM MSTNON-TSTM WND GST 621 Nnw Arlington, WYMesonet station KARL 0.6 NW Arlington (WYDOT).
Dec 18, 2:12 PM MSTNON-TSTM WND GST 628 S Chugwater, WYMesonet station WY40 7.5 S Chugwater (WYDOT).
Dec 18, 2:25 PM MSTNON-TSTM WND GST 62Rock River, WYMesonet station UR345 Rock River (UPR).
Dec 18, 2:26 PM MSTNON-TSTM WND GST 612 E Arlington, WYMesonet station WY23 1.6 E Arlington (WYDOT).
Dec 18, 2:30 PM MSTNON-TSTM WND GST 582 Wnw Buford, WYMesonet station UP203 2.0 W Buford (UPR).
Dec 18, 2:43 PM MSTNON-TSTM WND GST 602 Wnw Buford, WYMesonet station UR535 Sherws.
Dec 18, 2:50 PM MSTNON-TSTM WND GST 634 W Muddy Gap, WYGust 60 mph at 250 AM, gust 66mph at 550 AM, gust 67 mph at 650 AM, gust 64 mph at 1150 AM.
Dec 18, 2:52 PM MSTNON-TSTM WND GST 581 Nnw Arlington, WYMesonet station KARL 0.6 NW Arlington (WYDOT).
Dec 18, 3:00 PM MSTNON-TSTM WND GST 582 Ne Rawlins, WYASOS station KRWL 1 ENE Rawlins.
Dec 18, 3:12 PM MSTNON-TSTM WND GST 627 Ese Arlington, WYMesonet station WY24 6.9 E Arlington (WYDOT).
Dec 18, 3:26 PM MSTNON-TSTM WND GST 6011 Se Arlington, WYMesonet station WY25 10.7 SE Arlington (WYDOT).
Dec 18, 4:16 PM MSTNON-TSTM WND GST 6111 Se Arlington, WYMesonet station WY25 10.7 SE Arlington (WYDOT).
Dec 18, 4:36 PM MSTNON-TSTM WND GST 623 Nw Arlington, WYMesonet station WY22 2.7 NW Arlington (WYDOT).
Dec 18, 4:50 PM MSTNON-TSTM WND GST 654 W Muddy Gap, WY
Dec 18, 5:22 PM MSTNON-TSTM WND GST 6314 Wnw Laramie, WYMesonet station WY27 14.5 SW Bosler (WYDOT).
Dec 18, 5:26 PM MSTNON-TSTM WND GST 6211 Se Arlington, WYMesonet station WY25 10.7 SE Arlington (WYDOT).
Dec 18, 5:48 PM MSTNON-TSTM WND GST 589 Se Buford, WYMesonet station UP204 Lynchw.
Dec 18, 5:56 PM MSTNON-TSTM WND GST 585 E Buford, WYMesonet station WY29 4.8 E Buford (WYDOT).
Dec 18, 5:56 PM MSTNON-TSTM WND GST 621 Sse Bordeaux, WYMesonet station KBRX 1.4 S Bordeaux (WYDOT).
Dec 18, 5:56 PM MSTNON-TSTM WND GST 627 Ese Arlington, WYMesonet station WY24 6.9 E Arlington (WYDOT).
Dec 18, 5:56 PM MSTNON-TSTM WND GST 6313 Ne Centennial, WYMesonet station WY26 12.6 NE Centennial (WYDOT).
Dec 18, 6:02 PM MSTNON-TSTM WND GST 585 E Buford, WYMesonet station WY29 4.8 E Buford (WYDOT).
Dec 18, 6:06 PM MSTNON-TSTM WND GST 5812 Wsw Warren Af Base, WYMesonet station WY38 11.8 S Federal (WYDOT).
Dec 18, 6:12 PM MSTNON-TSTM WND GST 657 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).
Dec 18, 6:16 PM MSTNON-TSTM WND GST 6211 Se Arlington, WYMesonet station WY25 10.7 SE Arlington (WYDOT).
Dec 18, 6:16 PM MSTNON-TSTM WND GST 653 Nw Elk Mountain, WYMesonet station WY19 2.9 NW Elk Mountain (WYDOT).
Dec 18, 6:16 PM MSTNON-TSTM WND GST 6813 Ne Centennial, WYMesonet station WY26 12.6 NE Centennial (WYDOT).
Dec 18, 6:20 PM MSTNON-TSTM WND GST 6711 Wsw Warren Af Base, WYMesonet station UP226 10.5 NW Natural Fort (UPR).
Dec 18, 6:32 PM MSTNON-TSTM WND GST 59Rock River, WYMesonet station UR345 Rock River (UPR).
Dec 18, 6:42 PM MSTNON-TSTM WND GST 591 Nnw Arlington, WYMesonet station KARL 0.6 NW Arlington (WYDOT).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.3 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2024-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2024-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1755 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

297 
WWUS75 KCYS 172018
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
118 PM MST Tue Dec 17 2024

WYZ104-106-110-116-117-181200-
/O.UPG.KCYS.HW.A.0046.241218T0900Z-241219T1200Z/
/O.NEW.KCYS.HW.W.0048.241218T0900Z-241219T1200Z/
Ferris/Seminoe/Shirley Mountains-Central Laramie Range and
Southwest Platte County-North Snowy Range Foothills-South Laramie
Range-South Laramie Range Foothills-
Including the cities of Horse Creek, Whitaker, Seminoe Dam,
Vedauwoo, Buford, Federal, Elk Mountain, Arlington, Pumpkin Vine,
and Bordeaux
118 PM MST Tue Dec 17 2024

...HIGH WIND WARNING IN EFFECT FROM 2 AM WEDNESDAY TO 5 AM MST 
THURSDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected.

* WHERE...Southeast Wyoming wind-prone areas including Interstate 80 
  near Arlington and the Summit and Interstate 25 near Bordeaux, 
  Ferris/Seminoe/Shirley Mountains, and South Laramie Range 
  Foothills.

* WHEN...From 2 AM Wednesday to 5 AM MST Thursday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

Charnick
3 follow-up statements
388 
WWUS75 KCYS 180829
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
129 AM MST Wed Dec 18 2024

WYZ101-107-109-115-118-190000-
/O.EXB.KCYS.HW.W.0048.241218T2200Z-241219T1200Z/
Converse County Lower Elevations-East Platte County-Central
Carbon County-Laramie Valley-Central Laramie County-
Including the cities of Rawlins, Guernsey, Douglas, Deer Creek,
Bosler, Bill, Cheyenne, Wheatland, Laramie, and Glenrock
129 AM MST Wed Dec 18 2024

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM MST 
THURSDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected.

* WHERE...Converse County Lower Elevations, Central Carbon County, 
  Central Laramie County, East Platte County, and Laramie Valley.

* WHEN...From 3 PM this afternoon to 5 AM MST Thursday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers. There will be a high risk for 
  vehicle blow overs, particularly along north to south oriented 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ104-106-110-116-117-190000-
/O.CON.KCYS.HW.W.0048.241218T0900Z-241219T1200Z/
Ferris/Seminoe/Shirley Mountains-Central Laramie Range and
Southwest Platte County-North Snowy Range Foothills-South Laramie
Range-South Laramie Range Foothills-
Including the cities of Seminoe Dam, Whitaker, Bordeaux, Federal,
Horse Creek, Arlington, Vedauwoo, Buford, Elk Mountain, and
Pumpkin Vine
129 AM MST Wed Dec 18 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected.

* WHERE...Southeast Wyoming wind-prone areas including Interstate 80 
  near Arlington and the Summit and Interstate 25 near Bordeaux, 
  Ferris/Seminoe/Shirley Mountains, and South Laramie Range 
  Foothills.

* WHEN...Until 5 AM MST Thursday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

Rubin
113 
WWUS75 KCYS 181957
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1257 PM MST Wed Dec 18 2024

WYZ104-106-110-116-117-191200-
/O.CON.KCYS.HW.W.0048.000000T0000Z-241219T1200Z/
Ferris/Seminoe/Shirley Mountains-Central Laramie Range and
Southwest Platte County-North Snowy Range Foothills-South Laramie
Range-South Laramie Range Foothills-
Including the cities of Bordeaux, Elk Mountain, Pumpkin Vine,
Federal, Vedauwoo, Seminoe Dam, Arlington, Buford, Horse Creek,
and Whitaker
1257 PM MST Wed Dec 18 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected.

* WHERE...Southeast Wyoming wind-prone areas including Interstate 80 
  near Arlington and the Summit and Interstate 25 near Bordeaux, 
  Ferris/Seminoe/Shirley Mountains, and South Laramie Range 
  Foothills.

* WHEN...Until 5 AM MST Thursday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ101-107-109-115-118-191200-
/O.CON.KCYS.HW.W.0048.241218T2200Z-241219T1200Z/
Converse County Lower Elevations-East Platte County-Central
Carbon County-Laramie Valley-Central Laramie County-
Including the cities of Wheatland, Glenrock, Rawlins, Bill,
Douglas, Bosler, Cheyenne, Guernsey, Laramie, and Deer Creek
1257 PM MST Wed Dec 18 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected.

* WHERE...Converse County Lower Elevations, Central Carbon County, 
  Central Laramie County, East Platte County, and Laramie Valley.

* WHEN...Until 5 AM MST Thursday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers. There will be a high risk for 
  vehicle blow overs, particularly along north to south oriented 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

MM
056 
WWUS75 KCYS 191138
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
438 AM MST Thu Dec 19 2024

WYZ101-104-106-107-109-110-115>118-191245-
/O.CAN.KCYS.HW.W.0048.000000T0000Z-241219T1200Z/
Converse County Lower Elevations-Ferris/Seminoe/Shirley Mountains-
Central Laramie Range and Southwest Platte County-East Platte
County-Central Carbon County-North Snowy Range Foothills-Laramie
Valley-South Laramie Range-South Laramie Range Foothills-Central
Laramie County-
Including the cities of Cheyenne, Vedauwoo, Seminoe Dam, Deer
Creek, Federal, Guernsey, Douglas, Glenrock, Buford, Bosler,
Laramie, Pumpkin Vine, Elk Mountain, Bill, Bordeaux, Wheatland,
Whitaker, Arlington, Rawlins, and Horse Creek
438 AM MST Thu Dec 19 2024

...HIGH WIND WARNING IS CANCELLED...

Winds have decreased somewhat and thus the High Wind Warning has 
been cancelled.

$$

Rubin

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 17, 10:50 AM MST, 2 hours 28 minutes earlier. Its key messages:

  • A Winter Storm Warning is in effect until 8 PM tonight for the Snowy Range, with a Winter Weather Advisory until 8 PM tonight for the Sierra Madre Range. A High Wind Warning will continue until 11 AM today for wind prone locations of southeast Wyoming.
  • Another high wind event is looking likely for late Tuesday night through late Wednesday night for Arlington, Bordeaux, the I-80 Summit and foothills and for northern Carbon County.
  • Relatively mild and dry weather will continue for Thursday through the weekend.
Area forecast discussion, Dec 17, 10:50 AM MST, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1050 AM MST Tue Dec 17 2024

.KEY MESSAGES...

- A Winter Storm Warning is in effect until 8 PM tonight for the Snowy
  Range, with a Winter Weather Advisory until 8 PM tonight for
  the Sierra Madre Range. A High Wind Warning will continue
  until 11 AM today for wind prone locations of southeast
  Wyoming.

- Another high wind event is looking likely for late Tuesday
  night through late Wednesday night for Arlington, Bordeaux,
  the I-80 Summit and foothills and for northern Carbon County.

- Relatively mild and dry weather will continue for Thursday
  through the weekend.

&&

.SHORT TERM /THROUGH WEDNESDAY NIGHT/...
Issued at 123 AM MST Tue Dec 17 2024

Today...An incoming shortwave trough and orographic snows look on
track per the models, and with QPF looking a bit higher from WPC and
the models, we expect some higher snowfall amounts for the Snowy
Range so we have upgraded to a Winter Storm Warning there for 12 to
15 inches total. Lesser snowfall totals expected for the Sierra
Madre Range with 5 to 10 inches total accumulation.

As far as winds go, peak winds should decrease this morning as the
Craig to Casper 850/700 mb height differences decrease from 54/50
meters at 12Z to 26/36 meters at 18Z, thus the 11 AM ending of the
High Wind Warning looks on track. Overall, it will be a breezy to
windy afternoon with near seasonable temperatures.

Tonight...Another high wind event looks more likely late tonight
under strong northwest flow aloft. Craig to Casper 850/700 mb height
differences increase to 73/57 meters by 12Z with our local high wind
model suggesting winds increasing after midnight, thus we have
issued a High Wind Watch for our wind prone locations starting at 2
AM, including Arlington, Bordeaux, the I-80 Summit and foothills and
northern Carbon County.

Wednesday...Northwest flow aloft strengthens even further with the
Craig-Casper 850/700 mb height differences increasing to 87/67
meters by 00Z and 700 mb winds near 50 knots with local high wind
models suggesting winds exceeding high wind criteria for our wind
prone locations, and possibly nearby locations. Thus winds expected
to ramp up even more for our wind prone locations and the High Wind
Watch continues. Temperatures will be warmer with 700 mb
temperatures near 2 Celsius.

Wednesday night...Low and mid level gradients remain strong although
Craig to Casper 850/700 mb height differences slowly decrease to
64/57 meters by 12Z, thus the High Wind Watch continues for our wind
prone locations. Not as cold as the previous night due to expected
winds and a moderating airmass.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
Issued at 123 AM MST Tue Dec 17 2024

Deterministic/Ensemble models are all depicting the upper level
shortwave moving into the northern Plains on Thursday.
Following in its tracks the WPC Clusters and various Ensembles
are showing an upper level ridge building over the Central and
northern Rockies. This will cause the pressure/height gradients
to slacken during the course of the day on Thursday. Even with
the gradients weakening we may continue to be quite windy over
the wind prone areas on Thursday morning, but this should not
last too long as the upper level ridge builds into the area.

The remainder of the weekend is looking quite mild with NAEFS
showing temperatures around one standard deviation above normal
for this time of year. This also agrees with the WPC clusters
with all four clusters showing the anomalous upper level ridge
in place. At this point, it looks like a good weekend to be
outdoors especially in the lower elevations east of the I-25
corridor where afternoon highs could reach the mid to upper
50s.

There is little more uncertainty early next week on how the
pattern will evolve. There is a chance that the ridge may break
down a bit. We will also need to keep an eye on the track of a
closed low moving towards the California coastline early next
week. At this point it is too early to say whether this closed
low will have any impacts to our region. Stay Tuned!

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1046 AM MST Tue Dec 17 2024

A FRONTAL PASSAGE WILL LIKELY PRODUCE SOME BRIEF AND LIGHT SNOW
SHOWERS FOR KLAR AND KCYS STARTING AROUND 19Z AND ENDING BY 23Z. THE
WESTERLY WINDS ADDS SOME UNCERTAINTY TO THESE SHOWERS AS SOME
DOWNSLOPING MAY PREVENT SNOW FROM REACHING THE GROUND IN OUR LOWER
ELEVATIONS. AROUND 08Z ANOTHER WIND PUSH (GUST UP TO 30KTS) WILL
START AT RAWLINS AND WORK ITS WAY EAST.

FOR THE NEBRASKA TERMINALS, VFR WILL LIKELY CONTINUE THROUGH THE
FORECAST PERIOD, EXCEPT FOR THE NORTHERN PANHANDLE (CDR). LOW
STRATUS HAS SETTLED IN NEAR THE PINE RIDGE, BUT SHOULD LIFT LATER
THIS AFTERNOON. OTHERWISE, THE PRIMARY AVIATION WEATHER CONCERN WILL
BE WIND. NORTHWEST WINDS WILL CONTINUE TO GUST THROUGH EARLY
EVENING, ESPECIALLY IN THE CENTRAL AND SOUTHERN PANHANDLE (AIA-SNY),
WHERE GUSTS EXCEED 25 KTS. SURFACE WINDS SHOULD TAPER OVERNIGHT, BUT
LOW LEVEL WIND SHEAR CONDITIONS ARE POSSIBLE AT BFF. GENERALLY
SOUTHWEST WINDS STRENGTHEN MIDDAY WITH THE HIGHER GUSTS OCCURRING
AFTER 18/18Z.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from late tonight through late Wednesday night
     for WYZ104-106-110-116-117.
     Winter Weather Advisory until 8 PM MST this evening for WYZ112.
     Winter Storm Warning until 8 PM MST this evening for WYZ114.
NE...None.

&&

SHORT TERM...RUBIN
LONG TERM...REC
AVIATION...DS/MM
Hazardous weather outlook, Dec 17, 3:27 AM MST, 9 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
327 AM MST Tue Dec 17 2024

NEZ002-003-019>021-054-055-095-096-WYZ101>103-105-107>109-111-113-
115-118-119-181030-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Shirley Basin-East Platte County-
Goshen County-Central Carbon County-Southwest Carbon County-
Upper North Platte River Basin-Laramie Valley-
Central Laramie County-East Laramie County-
327 AM MST Tue Dec 17 2024

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Areas of snow and blowing snow will occur at lower elevations west
of I-25 into this afternoon.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

WYZ112-114-181030-
Sierra Madre Range-Snowy Range-
327 AM MST Tue Dec 17 2024

This hazardous weather outlook is for portions of south central
Wyoming.

.DAY ONE...TODAY AND TONIGHT

A Winter Storm Warning is in effect until 8 PM this evening for
the Snowy Range, with a Winter Weather Advisory until 8 PM this
evening for the Sierra Madre Range.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

WYZ104-106-110-116-117-181030-
Ferris/Seminoe/Shirley Mountains-
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
327 AM MST Tue Dec 17 2024

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

A High Wind Warning is in effect until 11 AM today for northern
Carbon County, Arlington and Bordeaux.

A High Wind Watch is in effect for all locations for late
tonight.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A High Wind Watch is in effect for all locations for Wednesday
and Wednesday night.

.Spotter information statement...

Spotter activation will not be needed.

Rubin

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 1:50 AM MSTHigh Wind WatchCYSAlbany, Carbon, Laramie, Platte11 hr
Dec 17, 2:04 AM MSTWinter Storm WarningCYSAlbany, Carbon18 hr

Nearby

High Wind Warnings in Wyoming, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.